Volume 18, issue 5 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 2, 533–1078
Issue 1, 1–532

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Other MSP Journals
A note on knot concordance

Eylem Zeliha Yildiz

Algebraic & Geometric Topology 18 (2018) 3119–3128
Abstract

We use classical techniques to answer some questions raised by Daniele Celoria about almost-concordance of knots in arbitrary closed 3–manifolds. We first prove that, given Y 3S3, for any nontrivial element g π1(Y ) there are infinitely many distinct smooth almost-concordance classes in the free homotopy class of the unknot. In particular we consider these distinct smooth almost-concordance classes on the boundary of a Mazur manifold and we show none of these distinct classes bounds a PL–disk in the Mazur manifold, but all the representatives we construct are topologically slice. We also prove that all knots in the free homotopy class of S1 × pt in S1 × S2 are smoothly concordant.

Keywords
knot concordance, homology sphere, $S^1\times S^2$, almost concordance, singular concordance, PL concordance
Mathematical Subject Classification 2010
Primary: 57M27, 57Q60
References
Publication
Received: 18 March 2018
Revised: 11 May 2018
Accepted: 25 May 2018
Published: 22 August 2018
Authors
Eylem Zeliha Yildiz
Department of Mathematics
Michigan State University
East Lansing
United States